Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 91, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 28, 1994, 5:00 PM EDT for Brevard County, Florida. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1994, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 28, 1994, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 282100 RRA SVRMLB FLC009-282145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT THU JUL 28 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHEASTERN BREVARD COUNTY AT 458 PM...MELBOURNE WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORMS DEVELOPING OVER THE CITY OF CAPE CANAVERAL. THE STORM WAS MOVING NORTH ALONG THE IMMEDIATE COAST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:01 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 28, 3:01 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT THU JUL 28 1994
WE HAVEN'T HAD MUCH TIME TO DELIBERATE THE FORECAST DUE TO THE SEVERE
WEATHER SITUATION. WE DECIDED TO INCREASE THE EVENING POPS TO BE
CONSISTENT WITH THE SEVERE THUNDERSTORM WATCH AND INCLUDE WORDING TO
INDICATE POTENTIAL FOR GUSTY WINDS. BEYOND THE WATCH...THE FORECAST
FOR OVERNIGHT AND FRIDAY REMAINS THE SAME. FOR SATURDAY...THE MODELS
AGREE ON GRADUALLY WEAKENING THE DEEP LAYER TROUGH OVER THE GULF AND
HINT THAT DRIER AIR WILL BE TRYING TO MAKE ITS' WAY DOWN FROM THE
PANHANDLE. WITH THE MODELS ALSO SHOWING A LOW TO MID LEVEL RIDGE
BUILDING ACROSS THE AREA ON SATURDAY...WE'LL CONTINUE THE TREND OF
GRADUALLY DECREASING THE POPS EACH DAY.
@1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@2...VOLUSIA BREVARD
@3...INDIAN RIVER MARTIN ST LUCIE
MCO 73/92 73/92 6534
DAB 72/90 73/89 6534
MLB 75/91 75/90 6534
.MLB...SVR THUNDERSTORM WATCH ALL COUNTIES UNTIL 900 PM
SCEC.
PETERSENIn the hours before
Special weather statement, Jul 28, 1:49 PM EDT, 3 hours 11 minutes before
FLZ038-040-281850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 149 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS IN FLAGLER AND MARION COUNTIES... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHEAST PART OF MARION COUNTY NORTHEAST OF WIERSDALE AND OVER FLAGLER COUNTY FROM NEAR BUNNELL NORTH TO THE ST JOHNS COUNTY LINE. MOVEMENT WAS NORTHEAST ABOUT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 28, 2:55 PM EDT, 2 hours 5 minutes before
FLZ064-059-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORM OVER MARTIN COUNTY... AT 250 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM NEAR THE COAST BETWEEN ST LUCIE INLET AND HOBE SOUND. THE THUNDERSTORMS WAS MOVING NORTH AND WILL REACH STUART AND INTO SOUTH ST LUCIE COUNTY AROUND JENSEN BEACH DURING THE NEXT HOUR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS AREA SHOULD TAKE COVER IF THREATENING WEATHER APPROACHES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL 900 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PG
Special weather statement, Jul 28, 3:17 PM EDT, 1 hour 43 minutes before
FLZ040-282020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 317 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER MARION COUNTY... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS ALONG A 10 MILE WIDE LINE FROM CITRA TO OCALA TO 10 MILES WEST OF BELLEVIEW MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL HAS BEEN REPORTED IN DOWNTOWN DURING THE PAST FIVE MINUTES. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 28, 3:39 PM EDT, 1 hour 21 minutes before
FLZ047-058-282040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT THU JUL 28 1994 ...VERY STRONG THUNDERSTORMS DEVELOPING OVER BREVARD AND OKEECHOBEE COUNTIES... AT 335 PM..NATIONAL WEATHER SERVICE RADAR SHOWED INTENSE THUNDERSTORMS DEVELOPING OVER NORTHERN BREVARD COUNTY ALONG THE ORANGE COUNTY LINE AND NEAR COCOA..AND OVER OKEECHOBEE COUNTY 5 MILES WEST OF OKEECHOBEE. MOVEMENT WAS NORTHEAST AT 25 MPH. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO INTENSIFY AS THE MOVE TOWARD THE EAST COAST. SOME OF THESE THUNDERSTORMS MAY CONTAIN HAIL...WINDS GUSTING ABOVE 50 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PG
Special weather statement, Jul 28, 4:23 PM EDT, 37 minutes before
FLZ054-282125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS MOVING INTO INDIAN RIVER COUNTY... AT 420 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO WESTERN INDIAN RIVER COUNTY JUST SOUTH OF BLUE CYPRESS LAKE. MOVEMENT WAS TO THE NORTHEAST AT 25 MPH AND THE STORM WILL REACH FELLSMERE AND THE COAST DURING THE NEXT HOUR. AS THE THUNDERSTORM INTERACTS WITH THE SEABREEZE FRONT..ADDITIONAL INTENSIFICATION IS EXPECTED. THIS THUNDERSTORM MAY CONTAIN HAIL...WINDS GUSTING TO 40 TO 50 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 4:44 PM EDT, 16 minutes before
FLZ038-040-501-282145- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 444 PM EDT THU JUL 28 1994 ...THIS STATEMENT FOR MARION AND FLAGLER COUNTIES... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT... AT 430 PM EDT...THUNDERSTORMS WERE ALONG THE FLORIDA EAST COAST AROUND CAPE CANAVERAL AND MELBOURNE...STRETCHING NORTHWARD OVER THE COASTAL WATERS OFFSHORE DAYTONA BEACH...FLAGLER BEACH AND ST AUGUSTINE. MOVEMENT WAS NORTHEAST 25 MPH. THUNDERSTORMS WERE FARTHER NORTH ALONG THE COAST AROUND MARINELAND AND BETWEEN ST AUGUSTINE AND JACKSONVILLE. THUNDERSTORMS REMAINED OVER THE INTERIOR BETWEEN OCALA AND SANFORD AND BETWEEN ORLANDO AND TAMPA.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:32 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
| Jul 28, 1:55 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 65 min |
| Jul 28, 1:57 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 33 min |
| Jul 28, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 62 min |
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jul 28, 3:01 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 59 min |
| Jul 28, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 66 min |
| Jul 28, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 61 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.